It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-02-2004, 11:50 AM   #1
Inactive
 
Join Date: Feb 2003
Location: Illinois
Posts: 29
hope_for_the_best HB User
Help: Peeling skin on hands and yeast infections

Hi:

I hope someone can give me some advice and maybe some good cheer too!

I was dx'd 2 years ago with Type II - lost 20 lbs and am now 154 lbs on average.

My hba1cs have been at 5.6 for the last year and a half and I've cut down on my carbs, sweets and juice drinks.

But this week I noticed my skin was peeling on my hands and it dawned on me today that myabe this was related to diabetes.

Also, I've been plagued with vaginal yeast infections most of my life but in particular in the past couple of years. So I take diflucan which helps somewhat but doesn't eradicate the problem and some anti-fungal creams - Terazol and such.

Is it likely that the diabetes is causing the skin problem and what can I do to treat it? I am using Lubriderm and Eucerin but maybe there's something better. Also, does anyone have any recommendations about the yeast infections?

Thanks so much.

 
Old 05-02-2004, 11:55 AM   #2
Inactive
 
Join Date: Feb 2003
Location: Illinois
Posts: 29
hope_for_the_best HB User
Re: Help: Peeling skin on hands and yeast infections

Here's something I forget to mention -- so if yeast infections are caused by high sugar intake, I just read this elsewhere on the healthboard but my HBA1c scores are 'normal' why am I getting them.

I just had a sinus infection so the most recent one was due to that but gee whiz...

Thanks for listening and maybe giving some advice.

 
Sponsors Lightbulb
   
Old 05-02-2004, 01:25 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: Oklahoma
Posts: 1,048
Mommyof4 HB User
Re: Help: Peeling skin on hands and yeast infections

Both of these can be related to Diabetes or they can be independent of each other. Nothing helps my hands more than gloves and Vaseline. About twice a month, I put the Vaseline on and then the gloves and sleep in them. I also use a moisturized hand sanitizer instead of constantly washing my hands. I have 3 little one's so clean hands are a must for me.

For the yeast, I too have that problem. I have always heard that it goes along with high blood sugars but I have them even when controlled. The only thing that has worked for me is tight control, I eat yogurt with live cultures, only take anitbiotics when absolutely needed, and take Acidophilus. Acidophilus, sp?, is an herbal supplement that you can get just about anywhere. It is for intestinal health which is where the overgrowth comes from. It controls the yeast population. I haven't had one in awhile now so I guess it is working. Good luck
__________________
Mindy (Type 1 Dx'd 11/94..Insulin Pump)

 
Old 05-02-2004, 03:26 PM   #4
Inactive
 
Join Date: Feb 2003
Location: Illinois
Posts: 29
hope_for_the_best HB User
Re: Help: Peeling skin on hands and yeast infections

Mommyof4, Thanks for your reply. I too am a mommy of 2.

I wanted to ask what type of gloves do you use?

My doctor just recommeded something call Florastor that is to keep
a 'normal balance of instestinal flora'.

I think the primary ingredient is something called Saccharomyces boulardii from Biocodex. I'm supposed to take it twice a day. It doesn't sound like Acidopholus so I can probably take both.

Thanks!

 
Old 05-03-2004, 12:38 PM   #5
Inactive
(female)
 
Join Date: Dec 2002
Posts: 1,294
modert HB User
Re: Help: Peeling skin on hands and yeast infections

Were you on antibiotics for your sinus infection? Its also likely that the yeast overgrowth can be caused by antibiotics.

Also - do you know for sure that the peeling on your hands is from a yeast overgrowth? Or could it be something else?

You should get your thyroid levels checked out if you have not yet. Hypothyroidism can cause terrible problems with skin and scalp conditions - I had awul flaking and peeling on my face and scalp that completely went away when my thyroid was controlled. Thyroid problems often coexist with diabetes.

Another medication that is quite effective for yeast is Nystatin. It can be used as an oinment for skin problems but there is also a powder version that can be taken orally for instentinal or whole-body problems. I am not sure if you need a perscription for this, but it is VERY effective.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Peeling hands and feet peeling palms Open to All Other Health Topics 0 05-31-2009 02:43 PM
Peeling, irritation, swelling... bigguy5744 Men's Health 26 05-27-2009 05:11 PM
my skin is peeling off! purple2067 Skin Problems 4 09-20-2008 08:43 AM
New here, just wanted some help. Missjay1977 Fibromyalgia 3 05-19-2008 05:45 AM
Please help, let me know if you have any ideas about what's wrong with me.. shiki Women's Health 8 11-19-2006 02:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), ladybud (5), Machaon (5), sunshine12 (5), Laura789 (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!